Search the Community
Showing results for tags 'stabilisation'.
Found 3 results
Today is my birthday and I feel like the best gift ever is finding this forum. I am tapering off of fifteen years of taking Symbyax and bupropion. My psychiatrist seems to have little knowledge about antidepressant withdrawal. I have been on half my usual dose for two months now and I seem to be getting more severe ups and downs. I am so grateful to find other people willing to share their experiences. It gives me strength. I will be monitoring this forum daily as I already feel better knowing you all are here. Thank you.
HI to all,Iam [Mukr] from India..I need some help ..i was on etilaam s 10 which has Escitalopram 10mg (SSRI) and Etizolam 0.5mg benzodiazepine as active ingredients.. i stopped it cold turkey and their after iam not like as i was before..i feel like weakness,main symptom i feel like i might fall when i walk..my head explodes,sometime feels like i have problem with every part of the body,spine,brain,ears chest pain etc..sometimes i feel good and suddenly i get this problem...is it withdrawal symptoms...since i was on it 3/4 months how much time will it take for me to recover...tapering i fear to touch those tablets again..whatever happened happened and iam not going to take the..Is their a way how to minimize those symptoms and allow healing it.. My major symptom is when i stand up i feel like internal vibration which outsiders cannot see and i feel it like iam shaking inside like small power supply running inside whole body..is this typical symptom of this drug.. thanks in advance.
ADMIN NOTE: SEE ALSO: Non-drug techniques to cope with emotional symptoms Stabilising After a Reduction - What Does That Mean? Withdrawal Normal Description npanth blog on Waves and Windows in SSRI Withdrawal ___________________________________________________________________________________________ Topic Summary by KarenB June 11, 2017: Windows and waves occur in a stair-step pattern, with a general upwards trend. After a year, a little better. Awful Alto: I've experienced waves. I'll have a window when I feel better, then a wave, which feels as bad as ever, except a little different. Over time, the windows have gotten more frequent and longer and the troughs not as deep, and shorter. So, on average, I've gotten slowly better. Kind of like 1 step forward and 5 steps back, then 2 steps forward and 5 steps back, then 3 steps forward and 4 steps back, then 2 steps forward and 3 steps back, then 3 steps forward and 3 steps back....uh, where was I? Waves mean your nervous system is struggling to heal. It moves in the right direction for a bit then falls back a bit. This is normal. You can view the "better" part of the wave as when your nervous system is finding its balance. These periods will get longer and more frequent as time goes on. Rather than damaged receptors, I've found it more accurate to visualize post-acute withdrawal syndrome as autonomic dysregulation. The effects are generalized and when the nervous system is under stress, symptoms can reappear -- and go away again, as is common with autonomic issues. Our nervous systems are so complicated they repair themselves in patches. Some parts recover then the whole thing needs to re-balance again. Rinse and repeat. The windows are part of the pattern of healing. They are when your autonomic (and other) systems are working in harmony. Withdrawal Cycles vs Other Cycles Alto: There are regular biological cycles, daily, monthly, seasonally etc, and there are the waves from withdrawal syndrome. Withdrawal syndrome can exacerbate some normal cycles, e.g. early morning cortisol, menstrual symptoms, or seasonal sadness. Waves from withdrawal syndrome can also come out of the blue and have no apparent relationship to any other biological pattern. Fast Tapering and Waves Alto: If you are tapering too fast and get withdrawal symptoms, they may fluctuate in a windows and waves pattern. This leads a lot of people to ignore the warning signs of going too fast. If you continue to taper, withdrawal symptoms probably will get worse. It's the nature of withdrawal symptoms to fluctuate, because the nervous system is trying to correct itself. It's important to treat yourself gently. You may not be able to handle difficult situations that you've always handled before. Focus on stress reduction. Learning how to protect your nervous system from abrasive people is a good skill and will serve you well in the long run. Being pushed to take care of ourselves is, I guess you could say, one of the benefits of this awful condition. The Importance of Flowing with the Waves JanCarol: There was a DIRECT CORRELATION between how hard I worked during my window / hypo-mania, and HOW LONG and DEEP my ensuing depression was. If I got to washing the dog and mowing the lawn, it might be 3 weeks or more before I'd see the light of day. This is a cautionary tale: when in a window, learn to relax and flow. Don't push. I know, things aren't getting done, and you are tired of it - but if you push too hard, the wave will crash deeper. See entire post - Flow with the Waves Video Healing from Antidepressants: Patterns of Recovery Members' Theories on what Windows and Waves are all about Healing: I have heard of people having long-lasting setbacks even very far out. It's extremely upsetting. In some cases, it seems like the setback is triggered by stressful life events. My theory is that, even after we have healed a lot, we are still very fragile for a time after that. If life happens to be fairly smooth, we can function pretty well, but if life hands us a big stressor or two, we become really autonomically dysregulated. We're still more sensitive to conditions than we will be when we have healed further. Eventually.....eventually.....we heal even more, become more robust, and stressful life events can no longer knock our nervous systems off balance so easily. Jemima: Because antidepressants change brain functioning by destroying serotonin receptors, recovery goes in fits and starts as these receptors regenerate. (From what I've read, this is my understanding of what getting back to health after withdrawal is all about.) Starlitegirlx I have a theory that it's a healing process where our body is adapting and adjusting to not having the meds. Pain or hellish days come into play, then we feel better for a bit until our body finds a new way to heal and recover which triggers the pain/suffering cycle again. The body knows how to heal from just about anything, but often we interfere or things interfere with it (like stress, other meds or other health issues that compound one another). I like the idea of trusting in my body and believing it knows how to find its way back to its wellness. Bad days are awful but if they mean my body is going through some kind of adaption as it heals, I feel they are worth enduring. Like when you are tired and just want to go home but traffic and bad weather slow you down and frustrate you. Those things pass and you will get home eventually. So accepting the traffic/ bad weather as par for the course makes the journey home easier on you emotionally. It’s a simple analogy but it holds the truth of what is happening – there are storms and delays when we just want to be home (well again). Recoveries are rarely as smooth and linear as we would like. I think it has to do with how the body has to adapt to a new status quo. Any healing is change which brings about a new status quo. So maybe this new status quo throws the workings of our systems off balance - and that's why we have waves. The body is saying 'wait, this is different than it was. Adjust! Adjust! Then as it adjusts we have the suffering we call waves. Those adjustments are probably system stressors, and we all know how sensitive we are to stressors. I think it's why windows get longer as we progress and have healed more. The adjustments we need to make are less because we are closing in on our original normal so the healing isn't as dramatic. Like how a cut stings, then the scab forms and it hurts and tends to itch. That's a healing cycle. At the end, the itch is minor - like how some people who are further into recovery have less dramatic and shorter wanes. A clear description of the healing pattern ADMIN NOTE Original post: In other words, when you go through a period of symptoms getting worse, and then that draws to an end, is it followed pretty obviously by a period of new gains? Are you now better than you were before the wave? People have reported this pattern. I have never been able to discern it clearly in myself, but I'm open to the possibility. What is your experience of this yourself? Or observation of others? Or opinion?